Try it
Dermatology · Vesiculobullous disorders: drug-induced pemphigus
Sample itemWhich drug is the classic cause of drug-induced pemphigus, typically pemphigus foliaceus-like, via its thiol group?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Penicillamine
Thiol-containing drugs, notably penicillamine and captopril, are the commonest triggers of drug-induced pemphigus. Lesions often resemble pemphigus foliaceus and may resolve when the drug is stopped. Non-thiol triggers include rifampicin and some cephalosporins.
Option by option
A. Amlodipine
Amlodipine is not a classic cause.
B. Metformin
Metformin is not associated.
C. Atenolol
Atenolol is not a classic cause.
D. Penicillamine (correct)
Correct. Penicillamine is the classic thiol drug trigger.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…